I recently had a heart attack and did an angioplasty (3 arteries). I was told by the doctor to take Lipitor, Herbesser, Cardiprin and Plavix. After the procedure, I felt really good but a week after taking these meds, I started feeling awefull - nausia, insomnia, muscle aches, etc. I looked up these meds online and it seems like Liptor is the most controversial. Some say go off it, and replace with a whole host of vitamins (Red Yeast Rice, Naicin + Vitamin C, Co Q 10, B Complex, Policosanal,etc. Others say stay on statins as it helps, etc.
I have stopped taking Lipitor but am still taking Herbesser, Cardiprin and Plavix. But a doctor told me that this is dangerous especially after a heart attack. I am trying to see a Cardiologist at a government clinic as I have no insurance. But the wait is long.
What should I do in the mean time?
A - Continue to take all 4 drugs - wait and go see the cardiologist and get advice from him/her?
B - Replace Lipitor with Red Yeast Rice, Naicin + Vitamin C, Co Q 10, B Complex, Policosanal,etc - if so what dosage should I take.
C - Any other advise would help tremendously.
You don't tell us your age, sex, weight, occupation, family history, habits, past history, etc.
I don't know what Herbesser is. One should not take medication that makes one sick. Based on your story, I would suggest that you stay on the cardizem (?)and Plavix until you see the doctor. I would guess that you are also taking aspirin. Don't try to replace the lipitor with any of the other agents. In the meantime, pay attention to your diet and avoid saturated fats, go easy on salt, watch your weight, walk regularly, don't smoke.
Please note that I am unable to diagnose medical conditions online.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our Heart Disease and Heart Attack , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.